Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 91, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 29, 2004, 1:20 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2004, 1:20 AM CDT (06:20 UTC)
- Expired
- Aug 29, 2004, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 183 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 290626 FFWCRP TXC479-290915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 120 AM CDT SUN AUG 29 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST WEBB COUNTY IN TEXAS * UNTIL 415 AM CDT * AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEARLY STATIONARY OVER SOUTHEAST LAREDO. DOPPLER RADAR INDICATES THESE THUNDERSTORMS HAVE ALREADY PRODUCE 3 TO 5 INCHES OF RAIN IN THE PAST SEVERAL HOURS ACROSS THIS REGION AND ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE. IN ADDITION...THESE STORMS WILL LIKELY SPREAD SOUTH TOWARDS EL CENIZO AND RIO BRAVO THROUGH 4 AM POSSIBLY PRODUCING EXCESSIVE RAINFALL IN THESE AREAS AS WELL. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2765 9931 2750 9959 2704 9942 2730 9900 $$ MJG
1 follow-up statement
000 WGUS74 KCRP 290805 FFSCRP TXC479-290915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 AM CDT SUN AUG 29 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN WEBB COUNTY UNTIL 415 AM CDT SUNDAY MORNING... AT 247 AM CDT...DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF SOUTHWEST WEBB COUNTY NEAR AND SOUTHEAST OF LAREDO. LAW ENFORCEMENT OFFICIALS STALLED CARS AT THE MANN ROAD AND INTERSTATE 35 INTERSECTION IN LAREDO WITH SIGNIFICANT STREET FLOODING ACCORDING ACROSS MUCH OF SOUTHEAST LAREDO. THUNDERSTORMS OVER THE REGION HAVE WEAKENED...HOWEVER THEY WILL CONTINUE TO PRODUCE MODERATE TO OCCASIONAL HEAVY RAINFALL ACROSS MUCH OF WEBB COUNTY FOR SEVERAL MORE HOURS. THIS MEANS EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES ACROSS SOUTHWEST WEBB COUNTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2767 9920 2730 9912 2729 9951 2767 9959 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 8:25 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 28, 8:25 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 PM CDT SAT AUG 28 2004 .UPDATE...CONVECTION CONTINUES OVER THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU REGION. THIS CONVECTION IS EXPECTED TO MOVE AT LEAST ALONG THE RIO GRANDE TONIGHT IN RESPONSE TO LOW LEVEL MOISTURE CONVERGENCE...TEMPERATURE ADVECTION...AND SOME DYNAMICS ALOFT. ALTHOUGH THE RUC IS LESS PROMISING ON THIS THAN THE GFS AND TO A LESSER EXTENT THE ETA WAS...STILL FEEL PARAMETERS ARE SUFFICIENT ENOUGH TO WARRANT LIKELY POPS OVER THE WESTERN RIO GRANDE PLAINS OVERNIGHT. SATELLITE IS SHOWING THIS MCS STARTING TO INCREASE IN AREA...WITH ADDITIONAL CONVECTION DEVELOPING IN THE MEXICAN MOUNTAINS. FURTHER EAST...CONVECTION NORTH OF THE CWFA IS GENERALLY ON THE WANE. HOWEVER...WILL STILL KEEP 40 POPS OVER THE VICTORIA AREA AND EITHER KEEP THEM AS-IS OR LOWER THEM FURTHER SOUTH AND EAST. OUTFLOWS FROM CONVECTION COULD HELP GENERATE SOMETHING OVER THE NORTHEASTERN SECTIONS OVERNIGHT. LOWERED TEMPS JUST A BIT OVER THE EXTREME SOUTHWESTERN RIO GRANDE PLAINS WHERE RAIN COOLED AIR SHOULD HELP TEMPERATURES FALL. NO PROBLEMS ON THE MARINE SIDE WITH RESPECT TO WINDS AS WINDS SHOULD REMAIN WELL BELOW SCA AND SCEC CRITERION EXCEPT IN THUNDER. AT THIS TIME...FEEL THE HIGH-END CHANCE POPS STILL LOOK GOOD FOR SUNDAY GIVEN THAT THE FRONT IS NOT EXPECTED TO MOVE SOUTH OF THE AREA. UPDATED GRIDDED FORECAST AND GRIDS HAVE BEEN COMPLETED. WILL ISSUE ZFP SHORTLY. PREVIOUS DISCUSSION BELOW. 86/GW .PREV DISCUSSION... .SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...A SOUTHWARD-MOVING OUTFLOW BOUNDARY CURRENTLY ALONG A ROCKSPRINGS TO AUSTIN TO LUFKIN LINE ALONG WITH AN APPROACHING MID LVL S/WV WL KEEP SCATTERED CONVECTION IN THE FCST FOR MOST AREAS TNT...ESPECIALLY THE NORTHERN COUNTIES. BOTH THE ETA AND GFS DO INDICATE SOME ADDED DYNAMICAL FORCING ACROSS THE RIO GRANDE PLAINS LATER TNT AS THE S/WV TROUGH APPROACHES AND DIFLUENCE INCREASES. THE WESTERN EDGE OF THIS OUTFLOW WL TEND TO STALL AS IT APPROACHES THE NORTHWEST COUNTIES AND WL FURTHER ACT TO FOCUS PCPN TNT. THE POTENTIAL FOR AN ORGANIZED MCS IS GOOD ACROSS THIS RGN AND WL NEED TO MONITOR FOR HVY RAIN POTENTIAL. DEPENDING UPON HOW TNTS CONVECTION DEVELOPS AND PROPAGATES...POPS ON SUNDAY MAY BE PROBLEMATIC. WITH THE ACTUAL FNTL BOUNDARY JUST TO OUR NORTH...POSSIBLE OUTFLOWS IN THE AREA...PWS AT OR ABOVE 2 INCHES ACROSS THE ENTIRE AREA...A S/WV TROUGH MOVING THROUGH THE AREA AND WITH LIGHT WINDS...WL STILL KEEP THE GOOD CHC POPS GOING FOR ALL OF THE AREA ON SUNDAY. THE FOCUS FOR PCPN WL TEND TO SHIFT SOUTH BY SUNDAY NIGHT AS THE S/WV PUSHES A BIT FURTHER SEWD. GUIDANCE TEMPS LOOKED VERY REASONABLE AND DID NOT STRAY TOO FAR FROM THESE NUMBERS. THE WK GRADIENT WL WEAKEN EVEN FURTHER THROUGH THE PD AND PROMOTE SEAS SUBSIDING TO AROUND 1 FOOT. WINDS WL REMAIN MOSTLY BELOW 10 KTS OVER THE WATERS OUTSIDE OF THUNDERSTORMS. && .LONG-TERM (MONDAY THROUGH SATURDAY)...12Z GFS/ETA HAVE COME MORE INTO AGREEMENT IN THE PROGRESSION OF THE UPPER S/W AND SFC BNDRY PUSHING THEM JUST SOUTH OF THE REGION ON MONDAY. WILL MAINTAIN A LOW CHC OF POPS NEAR THE BNDRY ACROSS OUR EXTREME SRN ZONES MONDAY AND A SLIGHT CHANCE INTO MID WEEK AS A WEAKNESS PREVAILS IN THE HEIGHT FIELDS ALOFT. MAX/MIN TEMPS SHOULD BE MORE BEARABLE WITH MINS NEAR 70 ACROSS OUR NRN COASTAL PLAINS THRU MID WEEK. ONSHORE FLOW RETURNS TOWARD THE END OF THE WEEK AS A TROF DEVELOPS OVER THE NRN ROCKIES. MAY HAVE ISOLATED SHOWERS ALONGH THE SEA BREEZE BOUNDARY THIS WEEKEND. HURRICANE FRANCES IS FORECAST TO APPROACH FLORIDA ON SATURDAY...AND THE LAST FEW RUNS OF THE GFS TRACK THIS SYSTEM INTO THE EASTERN GULF OF MEXICO ON SUNDAY. HOWEVER AT THIS RANGE ITS JUST TOO EARLY TO SPECULATE. THUS WILL CONTINUE TO WATCH CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 91 72 91 73 / 20 50 40 30 20 VICTORIA 72 90 71 89 72 / 40 50 30 30 20 LAREDO 75 93 75 96 74 / 50 50 40 30 20 ALICE 73 92 71 92 72 / 30 50 40 30 20 ROCKPORT 77 89 75 89 76 / 30 50 40 30 20 COTULLA 71 89 71 93 71 / 50 50 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && MB/80...SHORT-TERM JM/75...LONG-TERM
Hazardous weather outlook, Aug 28, 4:48 AM CDT, 20 hours 32 minutes before
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
In the hours before
Special weather statement, Aug 28, 10:14 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1014 PM CDT SAT AUG 28 2004 TXZ229-290400- LA SALLE- 1014 PM CDT SAT AUG 28 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS LA SALLE COUNTY THROUGH 1100 PM CDT... AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF COTULLA...OR ABOUT 14 MILES SOUTHWEST OF WOODWARD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT WOODWARD...COTULLA...ARTESIA WELLS AND LOS ANGELES. THIS STRONG THUNDERSTORM HAS COULD PRODUCE PEA SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Special weather statement, Aug 28, 10:28 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1028 PM CDT SAT AUG 28 2004 TXZ239-290430- WEBB- 1028 PM CDT SAT AUG 28 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS WEBB COUNTY THROUGH 1130 PM CDT... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL WEBB COUNTY...OR ABOUT 15 MILES WEST OF ARTESIA WELLS...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT LAS TIENDAS AND POSSIBLY ENCINAL. THIS STRONG THUNDERSTORM HAS COULD PRODUCE PEA SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.